Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 73, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2004, 4:20 PM CDT for Coleman County, Runnels County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2004, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 30, 2004, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Runnels County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:00 PM CDT | TORNADO | Glen Cove, TX | DPS TROPPER REPORTED A TORNADO NEAR GLEN COVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS54 KSJT 302120 SVRSJT TXC083-399-302215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 420 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS EASTERN RUNNELS COUNTY IN SOUTHWEST TEXAS * UNTIL 515 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF BENOIT...OR ABOUT 11 MILES NORTHEAST OF BALLINGER...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TALPA BY 425 PM CDT CREWS BY 430 PM CDT GLEN COVE BY 445 PM CDT NOVICE BY 455 PM CDT SILVER VALLEY BY 500 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3186 9992 3170 9983 3187 9932 3209 9944 $$ 27/BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:16 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 1:16 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 116 PM CDT FRI APR 30 2004 .SHORT TERM...COLD FRONT IS CURRENTLY PUSHING THROUGH THE NORTHWEST PORTION OF THE FORECAST AREA AT THIS TIME WITH THUNDERSTORMS DEVELOPING ON THE TRIPLE POINT AT THIS TIME. TRIPLE POINT OF THE COLD FRONT AND THE DRYLINE JUST NORTHWEST OF ABILENE. TOR BOX ALREADY OUT ALSO FLASH FLOOD WATCH ALREADY OUT. MAY NEED TO EXPAND WATCH UP THE EASTERN BIG COUNTRY COUNTIES BY 4 PM...BUT WILL MONITOR THROUGH THEN. ALSO BEST POTENTIAL FOR HEAVY RAINS FROM BROWN WOOD TO SAN ANGELO. THINGS STILL CONTINUING TOMORROW MORNING WITH GRADUALLY DIMINISHING. NOT MUCH DIFFERENT THINKING THAN YESTERDAY. DID LOWER TEMPERATURES SOME SUNDAY MORNING AND MONDAY MORNING. WOULD NOT BE SHOCKED TO SEE SOME UPPER 30S ACROSS THE HILL COUNTRY. && .LONG TERM...NOT MUCH CHANGE FROM YESTERDAYS THINKING AS RIDGE BEGINS TO BUILD INTO THE AREA TUESDAY THROUGH THE REMAINDER OF THE EXTENDED AND TEMEPRATURES FINALLY GOING ABOVE NORMAL AND MAY EVEN SEE A FEW 90 DEGREE READINGS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 61 45 70 / 60 60 10 0 SAN ANGELO 54 66 44 70 / 70 60 0 0 JUNCTION 59 69 45 70 / 70 70 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 AM TAYLOR AND CALLAHAN COUNTIES IN THE BIG COUNTRY AND EVERYBODY ELSE. TORNADO WATCH TILL 9 PM FOR JONES...SHACKELFORD...TAYLOR... CALLAHAN...THROCKMORTON. && 17/27 BRAZZELL
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 PM CDT FRI APR 30 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011705- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1205 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND THIS AFTERNOON AND TONIGHT... INCLUDING THE CITIES AND TOWNS OF ALBANY...ABILENE...CLYDE...COLEMAN AND BROWNWOOD. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM ROTAN TO HASKELL. THE DRYLINE STRETCHED FROM THE TIP OF CROCKETT COUNTY...TO BETWEEN SNYDER AND SWEETWATER. THE COLD FRONT WILL REACH INTERSTATE 20 BY 7 PM...WITH THE DRYLINE PUSHING EASTWARD INTO THE ABILENE...SAN ANGELO AND SONORA AREAS. SEVERE THUNDERSTORMS COULD RAPIDLY DEVELOP NEAR THESE BOUNDARIES. THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND ARE MORE PRONE TO SEVERE WEATHER FOR NEAR THE INTERSECTION OF THESE TWO BOUNDARIES. MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE TONIGHT...WHERE AMOUNTS COULD EXCEED 2 INCHES LOCALLY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 3:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
&&
HGLocal storm report, Apr 30, 3:07 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
BASEBALL SIZE HAIL CONTINUES TO FALL
&&
BRAZZELLLocal storm report, Apr 30, 3:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL WOODSON 33.01N 99.05W
04/30/2004 0.75 INCH THROCKMORTON TX OTHER FEDERAL
&&
BRAZZELLLocal storm report, Apr 30, 3:18 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0317 PM FUNNEL CLOUD 4 E ALBANY 32.73N 99.23W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 30, 3:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM FUNNEL CLOUD 1 E ALBANY 32.73N 99.28W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 30, 3:59 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 7 SE LUEDERS 32.73N 99.54W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
0237 PM HAIL 7 W ALBANY 32.73N 99.42W
04/30/2004 1.75 INCH SHACKELFORD TX TRAINED SPOTTER
0240 PM HAIL 5 W ALBANY 32.73N 99.30W
04/30/2004 3.00 INCH SHACKELFORD TX TRAINED SPOTTER
0301 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
0306 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS
BROKEN IN THE CITY OF ALBANY
0313 PM FUNNEL CLOUD 1 E ALBANY 32.73N 99.30W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
UNCONFIRMED TORNADO NEAR THE AIRPORT.
0316 PM HAIL WOODSON 33.01N 99.05W
04/30/2004 0.75 INCH THROCKMORTON TX OTHER FEDERAL
&&
SUMMARY OF EVENTS SO FAR
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:58 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 32 min |
| Apr 30, 1:40 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 30, 1:54 PM CDT | Tornado Warning | SJT | Jones | 36 min |
| Apr 30, 1:59 PM CDT | Tornado Warning | SJT | Shackelford | 46 min |
| Apr 30, 2:40 PM CDT | Tornado Warning | SJT | Shackelford | 65 min |
| Apr 30, 3:08 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 30, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Apr 30, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Apr 30, 4:39 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 66 min |
| Apr 30, 5:43 PM CDT | Tornado Warning | SJT | Coleman | 62 min |
| Apr 30, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| Apr 30, 6:22 PM CDT | Tornado Warning | SJT | Brown | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.